Mississippi, 2014Damaging Wind and Strong Wind in Mississippi, August 30, 2014
August 30, 2014 · NWS JAN · 2 events in 2 counties and zones
The combination of rich tropical moisture and an upper level disturbance brought isolated strong storms to Central Mississippi.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $63,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of rich tropical moisture and an upper level disturbance brought isolated strong storms to Central Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 30, 9:04 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 30, 9:04 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1004 AM CDT SAT AUG 30 2014
.UPDATE...OTHER THAN MOVING UP THE ONSET OF WIDESPREAD RAIN...MADE NO
OTHER CHANGES TO CURRENT FORECAST. CURRENT SURFACE ANALYSIS SHOWING
WIDESPREAD WARM TROPICAL RAINS SPREADING NORTH ACROSS NE LA/SW MS.
VERY LITTLE LIGHTNING WITH THIS AREA...PW/S NEAR 2.4 INCHES AND WET
BULB ZERO HEIGHTS AROUND 15KFT SUGGEST THAT THESE PROCESSES WILL
CONTINUE WITH HIGH PRECIPITATION EFFICIENCY AND UNDERESTIMATED RADAR
AMOUNTS.
KJAN 12 UA DATA SHOWING LAYER OF 30-40KNOT WIND FLOW BETWEEN
5 AND 20KFT. LATEST HRRR DATA IS IN AGREEMENT WITH OVERNIGHT
FORECASTERS ASSESSMENT OF A WIND THREAT TODAY IN ITS ILLUSTRATION OF
SHORT BOWING SEGMENTS IN THE FORECAST REFLECTIVITY...AS WELL
AS...FORECAST WIND GUSTS OF 30-50 KNOTS WITH THE MORE ROBUST
CONVECTION THIS AFTERNOON./26/
&&
.AVIATION...RAIN WILL BE A MORE HIT OR MISS FOR THE EASTERN AREAS
THROUGH TONIGHT. CLOUDS WERE DISSIPATING FOR HBG...GTR AND MEI. AT
THIS TIME...EXPECTING SCT-BKN CLOUDS WITH CEILINGS ABOUT 3000FT.
THUNDERSTORMS MAY DEVELOP AFTER 18Z...SO INTERMITTENT LOW CLOUDS AND
HEAVY RAIN WILL BE POSSIBLE. MAY ADD SOME TEMPO GROUPS FOR RAIN
THROUGH 3Z. GLH WILL LIKELY HAVE RAIN THROUGH THE EVENING...WITH
SOME SHORT BREAKS. EXPECTING RAIN AND/OR FOG TO MAINTAIN MVFR
CONDITIONS THROUGH MUCH OF THE FORECAST PERIOD. THROUGH THE
AFTERNOON AND EVENING LOW CLOUDS AND HEAVY RAIN MAY BRIEFLY LEAD TO
LIFR...MAYBE IFR CONDITIONS. GWO...HKS...JAN WILL SEE MORE
WIDESPREAD RAIN AFTER 18Z. WILL CONTINUE WITH VCTS...ESPECIALLY FOR
JAN/HKS BY LATE AFTERNOON. MVFR/LIFR CONDITIONS WILL BE LIKELY WITH
PERIODS OF HEAVY RAIN AND LOW CLOUDS. WILL ADD PATCHY FOG AND
STRATUS TO ALL SITES FROM 9-12Z. /7/
&&
.PREV DISCUSSION... /ISSUED 336 AM CDT SAT AUG 30 2014/
SHORT TERM...ACTIVE WEATHER DAY ON TAP AS HIGHLY MOIST AIRMASS WILL
FUEL SHRA/TSRA TODAY AS A DISTURBANCE LIFTS NORTHWARD OUT OF THE
NORTHER GULF AND S-CENTRAL SECTIONS OF LA. RECENT DAYS WE HAVE BEEN
ADVERTISING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND SOME
POTENTIAL FOR FLASH FLOODING. THIS RISK STILL EXISTS AS EFFICIENT
RAINS WILL BE POSSIBLE AS FORCING FOR ASCENT WILL MAKE THE MOST OF
THE 2.2-2.4 IN PW AIRMASS. HOWEVER...AN ADDITIONAL THREAT FOR GUSTY
AND POSSIBLY DAMAGING WINDS EXISTS AS WELL. THE REASON FOR THIS NEW
THREAT RESIDES IN THE INCREASED FLOW BETWEEN THE 2-12 KFT LAYER.
NEARLY ALL GUIDANCE INDICATES THIS LAYER WILL CONTAIN 30-40 KTS OF
FLOW. WHILE HEATING TODAY WILL BE LIMITED AND THE THERMODYNAMIC
PROFILE WILL BE QUITE TAME...MID/UPPER 80S DEGREE TEMPS WILL SUPPORT
SBCAPE NEAR 2000 J/KG AND THIS WILL BE MORE THAN ENOUGH ENERGY TO
SUPPORT DEEP CONVECTION (ESP WITH THE DISTURBANCE PROVIDING STRONG
FORCING). FURTHERMORE...ORGANIZING CONVECTION WILL BE ABLE TO
UTILIZE THE INCREASED FLOW TO ORGANIZE COLD POOLS. IF ANY COLD POOL
ORGANIZES IN A FASHION WHERE IT MOVES IN TANDEM WITH THE FLOW BELOW
12KFT (WHICH LOOKS TO BE IN A NNE DIRECTION) BOWING SEGMENTS WILL BE
POSSIBLE AND LIKELY EFFICIENTLY BRING DOWN THE STRONGER WINDS ALOFT. IN
TURN...THIS WILL INCREASE THE WIND DAMAGE POTENTIAL. IT IS ALSO WORTH
NOTING THAT THE INCREASED FLOW WILL ALSO INCREASE THE LOW LEVEL
HELICITY TO VALUES THAT COULD SUPPORT A BRIEF TORNADO. WHILE THIS IS
NOT A PRIMARY THREAT...IT CAN'T BE RULED OUT. DUE TO ADDED
RISKS...WILL INTRODUCE A LIMITED SVR RISK FOR DAMAGING WINDS. AS FOR
A LOCATION...MOST OF THE AREA WILL HAVE A RISK...THE EXCEPTIONS LOOK
TO THE BE THE FAR SW AND THE I-59 CORRIDOR. BEST TIMING WOULD BE FROM
11AM TO 5PM. THE HWO/GRAPHICS WILL HIGHLIGHT THE TIMING AND THREAT
AREA.
AS FOR OTHER FORECAST ELEMENTS (POPS AND WEATHER)...GUIDANCE POPS
WERE HIGHER FROM THE PREV RUNS AND I FOLLOWED THOSE HIGH VALUES AND
INCREASED SOME LOCATIONS TO STAY IN LINE WITH PREV FORECASTS. THE
MAIN TIMING FOR THIS ACTIVITY WAS ADJUSTED...THE SW LOOKS TO BE THE
AREA THAT GETS IT FIRST AND EARLIEST WITH THE REMAINDER OF THE AREA
SOMETIME BETWEEN LATE MORNING AND LATE AFTERNOON. FOR THIS
EVE/OVERNIGHT...MUCH MORE OF TRICKY FORECAST EXISTS FOR TONIGHT. IT
SEEMS LIKE THERE WILL BE A LULL PERIOD FROM LATE AFTERNOON INTO MOST
OF THE EVE...THEN ACTIVITY COULD PICK UP AFTER MIDNIGHT OVER THE NW/N
AREAS. THE S HALF LOOKS TO SEE LESS ACTIVITY THAN PREV EXPECTED AS
DRIER AIR MOVES NORTHWARD IN THE WAKE OF THE MAIN S/WV.
SUNDAY LOOKS TO BE LESS ACTIVE AS WELL THANKS TO THE DRIER AIR
MOVING UP FROM THE S/SE AROUND THE EVOLVING RIDGE. STILL...ENOUGH
MOISTURE WILL EXIST FOR SOME ISO/SCT ACTIVITY. THE GFS WAS REALLY LOW
WITH POPS AND I USED A BLEND OF THE GFS/EURO FOR THE POP FORECAST.
WITH LESS PRECIP AROUND...LOOK FOR WARMER TEMPS (90-95). /CME/
LONG TERM...MONDAY THROUGH NEXT SATURDAY
NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES IN THE LOW TO MID 90S AND
TYPICAL 20-30% AFTERNOON CHANCES OF SHOWERS/STORMS THROUGH MOST OF
THE WEEK AS A HIGH PRESSURE RIDGE BUILDS OVER THE SE/CENTRAL CONUS.
THE CURRENT SYSTEM RESPONSIBLE FOR ELEVATED RAIN CHANCES THIS
WEEKEND WILL PULL OFF TO THE NE BY LABOR DAY AND A SUBTROPICAL H7-H5
RIDGE LOOKS TO BUILD IN FROM THE ATLANTIC WHILE THE NRN STREAM FLOW
BECOMES MOSTLY ZONAL. DESPITE LOW-LVL HIGH PRESSURE AXIS AND SLOWLY
BUILDING HEIGHT INFLUENCE OVER REGION MOST OF THE WEEK, PWATS WILL
REMAIN ELEVATED /NEAR 2"/ AND COMBINED WITH DAILY AFTERNOON
INSTABILITY /2000 J/KG+/, ISOLATED/SCATTERED SHOWERS/STORMS WILL BE
LIKELY. OVERALL COVERAGE WONT BE GREAT BUT FEEL BEST COVERAGE WILL
BE IN S/SE/E WHERE SEA-BREEZE CONVERGENCE AND HIGHEST PWATS WILL
EXIST. HEAT INDICES MONDAY AND TUESDAY SHOULD REACH INTO THE LOW
100S FOR A FEW HOURS WITH LOWS ONLY FALLING INTO THE LOW TO MID 70S
THROUGH MUCH OF THE WEEK.
ON TUESDAY, A SLIGHTLY STRONGER S/WV TROUGH ACROSS THE CORN BELT
WILL ATTEMPT TO BRING A BOUNDARY SOUTH TOWARDS THE REGION BUT FEEL
IT STAY NORTH AND THUS KEPT POPS/SHOWERS OUT OF FORECAST FOR
NORTHERN AREAS. FOR WEDNESDAY THROUGH FRIDAY, RIDGING WILL REMAIN
OVER AREA AND STRENGTHEN SLIGHTLY BUT SEA-BREEZE INITIATED AND
DIURNAL ACTIVITY SHOULD CONTINUE TO BE A GOOD POSSIBILITY EACH DAY.
BY SATURDAY, THE RIDGING SLIPS FARTHER WEST AND PLACES REGION IN
SLIGHTLY GREATER N/NE FLOW THAT COULD ENHANCE SHOWER COVERAGE
POSSIBILITIES. /ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 88 73 93 74 / 87 37 22 7
MERIDIAN 90 72 93 72 / 71 27 19 7
VICKSBURG 85 73 92 72 / 96 40 25 7
HATTIESBURG 91 75 96 74 / 74 19 12 13
NATCHEZ 85 73 92 74 / 92 30 18 12
GREENVILLE 84 73 91 73 / 98 60 39 6
GREENWOOD 86 74 92 73 / 96 58 39 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 30, 4:01 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
501 AM CDT SAT AUG 30 2014
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>056-
059>065-072-311015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-MARION-
501 AM CDT SAT AUG 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY
FLOODING
THREAT...LIMITED
TIMING...TODAY
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY...MAINLY BETWEEN
11 AM AND 6 PM. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT.
ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SOME
RAINFALL TOTALS AS HIGH AS 2 TO 4 INCHES WHICH MAY LEAD TO FLASH
FLOODING.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.
MSZ052-057-058-066-073-074-311015-
LAUDERDALE-JASPER-CLARKE-JONES-LAMAR-FORREST-
501 AM CDT SAT AUG 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.
CME
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
...ADDITIONAL URLS FOR FLOODING ISSUES...
LOWER MISSISSIPPI RIVER RFC HOME PAGE...
WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 30, 11:29 AM CST, 1 hour 1 minute before
MSZ057-062>066-072>074-301830-
MARION MS-LINCOLN MS-LAWRENCE MS-LAMAR MS-JONES MS-JEFFERSON DAVIS MS-
JASPER MS-FORREST MS-COVINGTON MS-
1229 PM CDT SAT AUG 30 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CDT SAT AUG 30 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM SONTAG TO 8 MILES SOUTH OF SANDY HOOK AT 1229
PM CDT...MOVING EAST AT 30 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN COVINGTON...FORREST...EXTREME SOUTHEASTERN JASPER...
JEFFERSON DAVIS...JONES...LAMAR...LAWRENCE...EAST CENTRAL LINCOLN AND
MARION COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3100 8935 3100 8941 3097 8943 3097 8947
3101 8951 3100 8983 3107 8985 3107 8992
3112 8995 3113 9001 3124 9005 3132 9005
3134 9015 3164 9033 3183 8893 3143 8898
3143 8914 3091 8913 3091 8934
TIME...MOT...LOC 1729Z 261DEG 27KT 3166 9018 3093 8978Special weather statement, Aug 30, 12:12 PM CST, 18 minutes before
MSZ049-054>056-063>065-301910-
SMITH MS-SIMPSON MS-RANKIN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
COVINGTON MS-COPIAH MS-
112 PM CDT SAT AUG 30 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT SAT AUG 30 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM ROCKPORT TO MELBA AT 112 PM CDT...MOVING NORTH
AT 25 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EAST CENTRAL COPIAH...COVINGTON...JEFFERSON DAVIS...
NORTHEASTERN LAWRENCE...SOUTHERN RANKIN...SIMPSON AND SMITH COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3178 9030 3225 9010 3224 8973 3222 8973
3222 8932 3180 8934 3179 8940 3150 8940
3143 8948 3143 8978
TIME...MOT...LOC 1812Z 200DEG 23KT 3181 9019 3145 8967Special weather statement, Aug 30, 12:19 PM CST, 11 minutes before
MSZ043-048>050-301905-
SCOTT MS-RANKIN MS-MADISON MS-HINDS MS-
119 PM CDT SAT AUG 30 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
119 PM CDT SAT AUG 30 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTH OF DRY GROVE TO 5 MILES
SOUTHEAST OF JOHNS AT 119 PM CDT...MOVING NORTHEAST AT 25 MPH.
ANOTHER LINE OF STORMS WILL ALSO MOVE NORTH THROUGH THE AREA...
BRINGING GUSTY WINDS AND HEAVY DOWNPOURS.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN HINDS...SOUTHERN MADISON...RANKIN AND SCOTT
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3222 8958 3222 8973 3204 8973 3205 9017
3211 9059 3265 9028 3254 8940
TIME...MOT...LOC 1819Z 205DEG 23KT 3218 9043 3210 8976Strong Wind, Hinds
- When
- August 30, 12:30 PM CST
- Where
- Hinds forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Utility Company
- Coordinates
- 32.267, -90.443 (the zone’s center; the record gives no point)
Eleven hundred Entergy customers were without power across northeast Jackson after gusty thunderstorms pushed through the city.
Thunderstorm Wind, Grenada
- When
- August 30, 2:55 PM CST
- Where
- Grenada County, 0.57 mi E of Glenwild
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.700, -89.760
Power lines were down along Country Ridge Road.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Louisiana, August 30, 20141 death · $8,000 · 1 event
- Dust Storm in Washington, August 30, 20149 injured · 1 event
- Flash Flooding in Louisiana, August 30, 2014$100,000 · 2 events
- Flash Flood in Arkansas, August 30, 2014$50,000 · 1 event
- Damaging Winds in Alabama, August 30, 2014$45,000 · 60 kt wind · 2 events
- Damaging Winds in Florida, August 30, 2014$25,000 · 2 events
- Damaging Winds in Georgia, August 30 to 31, 20141 injured · $15,000 · 60 kt wind · 2 events
- Flash Flooding and Flood in Tennessee, August 30, 20141 injured · $5,000 · 5 events
- Hail and Damaging Wind in Kansas, August 30, 20141.75 in hail · 7 events
- Damaging Winds in South Dakota, August 30, 201461 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 30, 20144 events
- Hail and Damaging Winds in South Dakota, August 30, 2014$5,000 · 2.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535006, 535008.